Alert archive / Michigan / Special Weather Statements in 2018
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Oct 6, 2018, 9:32 AM EDT for Branch County, Michigan. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2018, 9:32 AM EDT (13:32 UTC)
- Expired
- Oct 6, 2018, 10:15 AM EDT
- In force
- 43 min
- Issued by
- NWS Northern Indiana
County Branch County, MI
The radar
The Northern Indiana radar (KIWX), 72 km from the middle of the area, began a volume at 13:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 1.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
623
WWUS83 KIWX 061332
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
932 AM EDT SAT OCT 6 2018
INZ006-MIZ079-080-061415-
Lagrange-Branch-St. Joseph-
932 AM EDT SAT OCT 6 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LAGRANGE...SOUTHEASTERN
ST. JOSEPH AND BRANCH COUNTIES...
At 931 AM EDT, a strong thunderstorm was located near Sturgis, moving
northeast at 45 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Sturgis, Coldwater, Lagrange, Bronson, Quincy, Girard, Scott,
Kinderhook, Fawn River, Batavia, California, Burr Oak, Gilead,
Shipshewana, Brighton, East Gilead, Klinger Lake, Howe, Marble Lake
and Matteson Lake.
This includes the following highways...
Interstate 69 in Michigan between mile markers 2 and 21.
Interstate 80 in Indiana between mile markers 110 and 132.
Seek shelter until these storms pass.
&&
LAT...LON 4183 8482 4181 8483 4176 8503 4176 8520
4172 8520 4164 8554 4176 8565 4207 8498
4207 8496
TIME...MOT...LOC 1331Z 243DEG 40KT 4173 8550
$$
MARSILIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Oct 6, 6:41 AM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Oct 6, 6:41 AM EDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 641 AM EDT Sat Oct 6 2018 .SYNOPSIS... Issued at 216 AM EDT Sat Oct 6 2018 More showers and storms can be expected through the weekend as warm, moist air flows north over a stationary front and as impulses track east along the front. A few of these storms may be strong to severe with isolated damaging wind gusts possible. Locally heavy rainfall is likely. Highs today and Sunday will be around 80 to near 85 south of the front with much cooler conditions north of the front. && .SHORT TERM...(Today and Tonight) Issued at 421 AM EDT Sat Oct 6 2018 Showers and storms have spread east ahead of the next impulse/disturbance early this morning and have mixed out the areas of fog that had formed earlier near the Michigan border. Later in the night, the storms were forming closer to the surface front from near MIE to LAF. More rounds of activity are expected to develop along and north of the front and move northeast with the prevailing flow. An outflow boundary was moving south associated with earlier convection and will probably slow the north movement of the front. The best hires/CAM favors a midday break in the convection between systems (basically late morning to mid afternoon) with more activity by late afternoon. Some flood risk persists, but given the rapid cell movement more perpendicular to the front, training of cells appears less likely. There will be a large temperature difference across the front from north to south with highs around 80 to 85 south of the front, but much cooler north of the front. && .LONG TERM...(Sunday through Friday) Issued at 421 AM EDT Sat Oct 6 2018 The warm pattern will persist into the middle of the upcoming week. The GFS, Canadian and ECMWF all support an anomalously very strong upper level ridge extending from along the CONUS east coast into the Ohio Valley region. Climate average maximum precipitable water values for the second week of October over northern Indiana are around 1.55 to 1.60. GFS per BUFKIT supports values around or above these maximums into the middle of next week. The key challenges are the proximity of the upper level ridge/subsidence and the east extent of the subtropical moisture. The upper level ridge should bring very warm weather Monday and Tuesday with limited chances for showers and storms as the heaviest rain stays well west of the forecast area. High temperatures should be near record highs Tuesday in the mid 80s. The pattern should breakdown about Wednesday with a very good chance for rain followed by much cooler weather by Friday as energy from a large and deep upper level trof eventually moves east. It also looks like the first frost potential will exist next weekend with lows probably in the 30s after Friday. && .AVIATION...(For the 12Z TAFS through 12Z Sunday Morning) Issued at 632 AM EDT Sat Oct 6 2018 Ongoing convection will keep confidence for the 12Z TAF cycle low. Scattered convection is anticipated to impact the KSBN terminal within the first few hours while isolated storms will be in the vicinity of the KFWA terminal. As convection impacts terminals directly, MVFR to IFR flight categories are possible. Expect to see a general lull in convection after the 15Z hour before the next round of convection starts after 18Z. This second round of convection is expected to be widespread and persist through the final hours of this TAF cycle. Thunder seems less likely late tonight, but did insert a VCTS mention for the daytime convection. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Skipper SHORT TERM...Skipper LONG TERM...Skipper AVIATION...CM Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Oct 6, 5:52 AM EDT, 3 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 552 AM EDT Sat Oct 6 2018 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-071000- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 552 AM EDT Sat Oct 6 2018 /452 AM CDT Sat Oct 6 2018/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Scattered thunderstorms this morning will bring locally heavy rainfall. More storms will develop late today. An isolated strong to severe thunderstorm is possible with strong gusty winds along with. locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There are periodic chances of storms Sunday through Wednesday. Locally heavy rainfall is possible, especially late Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-071000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 552 AM EDT Sat Oct 6 2018 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and tonight. Scattered thunderstorms today may bring gusty winds to 35 knots. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There are periodic chances of storms Sunday through Wednesday.
In the hours before
Special weather statement, Oct 6, 7:36 AM EDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Northern Indiana
736 AM EDT SAT OCT 6 2018
INZ005-014-016-061200-
Kosciusko-Marshall-Elkhart-
736 AM EDT SAT OCT 6 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ELKHART...NORTHERN
KOSCIUSKO AND EAST CENTRAL MARSHALL COUNTIES...
At 735 AM EDT, a strong thunderstorm was located near Nappanee,
moving northeast at 45 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm. Brief, but torrential rainfall can be expected with this
storm.
Locations impacted include...
Goshen, Nappanee, Syracuse, Milford, Millersburg, New Paris, Benton,
Locke, Hastings, Foraker, Gravelton, Oakwood Park and Waterford
Mills.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4153 8565 4143 8565 4130 8609 4139 8615
4164 8573
TIME...MOT...LOC 1135Z 240DEG 39KT 4138 8605
FISHERSpecial weather statement, Oct 6, 9:10 AM EDT, 22 minutes before
Special Weather Statement National Weather Service Northern Indiana 910 AM EDT SAT OCT 6 2018 INZ004-005-014-016-061345- St. Joseph-Kosciusko-Marshall-Elkhart- 910 AM EDT SAT OCT 6 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ELKHART... SOUTHEASTERN ST. JOSEPH...NORTHWESTERN KOSCIUSKO AND NORTHERN MARSHALL COUNTIES... At 910 AM EDT, a strong thunderstorm was located over Plymouth, moving northeast at 45 mph. Wind gusts up to 50 mph are possible with this storm. Torrential rainfall and frequent lightning will also accompany this storm. Locations impacted include... Goshen, Plymouth, Nappanee, Bremen, Syracuse, Dunlap, Bourbon, Wakarusa, Milford, New Paris, Locke, Inwood, Hastings, Southwest, Foraker, Gravelton, Linkville, Lake Of The Woods, Oakwood Park and Waterford Mills. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4125 8632 4137 8640 4165 8590 4141 8572 TIME...MOT...LOC 1310Z 241DEG 37KT 4134 8629 FISHER
Special weather statement, Oct 6, 9:14 AM EDT, 18 minutes before
Special Weather Statement National Weather Service Northern Indiana 914 AM EDT SAT OCT 6 2018 INZ005-006-061345- Lagrange-Elkhart- 914 AM EDT SAT OCT 6 2018 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN ELKHART AND NORTHWESTERN LAGRANGE COUNTIES... At 913 AM EDT, a strong thunderstorm was located over Goshen, moving northeast at 50 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Goshen, Lagrange, Dunlap, Middlebury, Millersburg, New Paris, Benton, Scott, Shipshewana, Honeyville, Howe, Waterford Mills, Ontario and Emma. This includes Interstate 80 in Indiana between mile markers 107 and 130. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Seek shelter until this storm passes. && LAT...LON 4144 8586 4159 8597 4176 8568 4176 8524 TIME...MOT...LOC 1313Z 239DEG 45KT 4160 8581 MARSILI
Special weather statement, Oct 6, 9:32 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
932 AM EDT SAT OCT 6 2018
INZ006-MIZ079-080-061415-
Lagrange-Branch-St. Joseph-
932 AM EDT SAT OCT 6 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LAGRANGE...SOUTHEASTERN
ST. JOSEPH AND BRANCH COUNTIES...
At 931 AM EDT, a strong thunderstorm was located near Sturgis, moving
northeast at 45 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Sturgis, Coldwater, Lagrange, Bronson, Quincy, Girard, Scott,
Kinderhook, Fawn River, Batavia, California, Burr Oak, Gilead,
Shipshewana, Brighton, East Gilead, Klinger Lake, Howe, Marble Lake
and Matteson Lake.
This includes the following highways...
Interstate 69 in Michigan between mile markers 2 and 21.
Interstate 80 in Indiana between mile markers 110 and 132.
Seek shelter until these storms pass.
&&
LAT...LON 4183 8482 4181 8483 4176 8503 4176 8520
4172 8520 4164 8554 4176 8565 4207 8498
4207 8496
TIME...MOT...LOC 1331Z 243DEG 40KT 4173 8550
MARSILIThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 9:20 PM EDT | Special Weather Statement | IWX | DeKalb, Elkhart, LaGrange, Noble, Steuben | 3 hr |
| Oct 6, 1:04 AM EDT | Areal Flood Advisory | IWX | Elkhart, Saint Joseph | 3 hr |
| Oct 6, 1:18 AM EDT | Special Weather Statement | IWX | LaGrange | 42 min |
| Oct 6, 1:39 AM EDT | Special Weather Statement | IWX | DeKalb, Noble, Steuben | 36 min |
| Oct 6, 7:36 AM EDT | Special Weather Statement | IWX | Elkhart | 24 min |
| Oct 6, 9:10 AM EDT | Special Weather Statement | IWX | Elkhart, Marshall | 35 min |
| Oct 6, 9:14 AM EDT | Special Weather Statement | IWX | Elkhart | 31 min |
| Oct 6, 9:51 AM EDT | Special Weather Statement | IWX | Elkhart | 24 min |
| Oct 6, 2:30 PM EDT | Special Weather Statement | IWX | Miami | 30 min |
| Oct 6, 2:35 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Miami, Wabash | 40 min |
| Oct 6, 2:50 PM EDT | Areal Flood Advisory | IWX | Elkhart, Kosciusko, LaPorte, Marshall, Saint Joseph, Starke | 3 hr |
| Oct 6, 3:17 PM EDT | Special Weather Statement | IWX | Huntington, Wabash | 28 min |
| Oct 6, 3:25 PM EDT | Special Weather Statement | IWX | Starke | 35 min |
| Oct 6, 3:45 PM EDT | Special Weather Statement | IWX | Elkhart | 30 min |
| Oct 6, 4:18 PM EDT | Special Weather Statement | IWX | Cass | 27 min |
| Oct 6, 4:30 PM EDT | Areal Flood Advisory | IWX | Elkhart, LaGrange, Steuben | 2 hr |
| Oct 6, 4:43 PM EDT | Special Weather Statement | IWX | Fulton | 32 min |
| Oct 6, 4:49 PM EDT | Special Weather Statement | IWX | LaGrange, Noble, Steuben | 26 min |
| Oct 6, 5:55 PM EDT | Special Weather Statement | IWX | Allen | 35 min |
| Oct 6, 6:21 PM EDT | Special Weather Statement | IWX | Adams | 24 min |
| Oct 6, 6:47 PM EDT | Special Weather Statement | IWX | Allen, Henry, Putnam, Van Wert | 28 min |
| Oct 6, 1:25 AM EDT | Special Weather Statement | IWX | Branch, Hillsdale | 35 min |
| Oct 6, 2:00 AM EDT | Special Weather Statement | IWX | Hillsdale | 30 min |
| Oct 6, 2:25 AM EDT | Special Weather Statement | IWX | Hillsdale | 35 min |
| Oct 6, 10:30 AM EDT | Special Weather Statement | IWX | Hillsdale | 30 min |
| Oct 6, 5:57 PM EDT | Areal Flood Advisory | IWX | Hillsdale | 81 min |
Nearby
Special Weather Statements in Michigan, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.